Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 104, NWS Miami, FL

June 24, 2009Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2009, 12:45 AM EDT for Collier County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2009, 12:45 AM EDT (04:45 UTC)
Expired
Jun 24, 2009, 1:46 AM EDT
In force
61 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 240445
SVRMFL
FLC021-240545-
/O.NEW.KMFL.SV.W.0104.090624T0445Z-090624T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1245 AM EDT WED JUN 24 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 145 AM EDT

* AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM EAST NAPLES TO 4 MILES SOUTHEAST OF WEST TOLL GATE ON
  ALLIGATOR ALLEY TO 13 MILES EAST OF WEST TOLL GATE ON ALLIGATOR
  ALLEY...AND MOVING SOUTH AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  EAST NAPLES...
  SOUTH NAPLES...
  BELLE MEADE...
  ROYAL PALM HAMMOCK...
  MARCO ISLAND AIRPORT...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2625 8174 2622 8163 2623 8142 2584 8122
      2580 8129 2580 8134 2583 8135 2587 8147
      2589 8148 2584 8151 2589 8156 2589 8163
      2592 8164 2590 8169 2586 8166 2586 8169
      2590 8171 2590 8169 2592 8172 2606 8180
TIME...MOT...LOC 0445Z 344DEG 15KT 2615 8175 2611 8160
          2615 8143

$$

TINGLER
2 follow-up statements
544 
WWUS52 KMFL 240536
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
136 AM EDT WED JUN 24 2009

FLC021-240545-
/O.CON.KMFL.SV.W.0104.000000T0000Z-090624T0545Z/
COLLIER FL-
136 AM EDT WED JUN 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHWESTERN COLLIER COUNTY...

AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARCO ISLAND TO CAPE ROMANO
AQUATIC PRESERVE TO COPELAND...MOVING SOUTH AT 15 MPH.

LAT...LON 2624 8174 2625 8174 2618 8166 2602 8155
      2597 8129 2584 8122 2580 8129 2580 8134
      2583 8136 2587 8147 2589 8148 2584 8151
      2587 8152 2590 8159 2590 8163 2592 8164
      2590 8168 2591 8171 2606 8180
TIME...MOT...LOC 0536Z 344DEG 15KT 2595 8169 2591 8154
          2595 8137

$$

TINGLER
092 
WWUS52 KMFL 240546
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 AM EDT WED JUN 24 2009

FLC021-240555-
/O.CAN.KMFL.SV.W.0104.000000T0000Z-090624T0545Z/
COLLIER FL-
146 AM EDT WED JUN 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY IS
CANCELLED...HOWEVER THUNDERSTORMS REMAIN IN THE AREA AND WIND GUSTS 
OF NEAR 50 MPH ALONG WITH PEA SIZED HAIL REMAIN POSSIBLE.

LAT...LON 2624 8174 2625 8174 2618 8166 2602 8155
      2597 8129 2584 8122 2580 8129 2580 8134
      2583 8136 2587 8147 2589 8148 2584 8151
      2587 8152 2590 8159 2590 8163 2592 8164
      2590 8168 2591 8171 2606 8180
TIME...MOT...LOC 0536Z 344DEG 15KT 2595 8169 2591 8154
          2595 8137

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:50 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 23, 9:50 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
950 PM EDT TUE JUN 23 2009

.UPDATE...SEVERE TSTM WATCH CONTINUES FOR PART OF SOUTH
FLORIDA...NAMELY PALM BEACH...BROWARD...GLADES...HENDRY AND COLLIER
COUNTIES UNTIL 11 PM. A FEW STRONG STORMS REMAINING OVER THOSE AREAS
AND CONDITIONS STILL GOOD FOR FEW OF THEM TO BECOME SEVERE. EXPECT
STORMS TO BEGIN TO DECREASE, BOTH, IN INTENSITY AND AREA COVERAGE BY
MIDNIGHT. CURRENT FORECAST PACKAGE ADDRESSES THIS ALREADY, SO THE
ONLY CHANGES TO BE MADE AROUND 11 PM WILL BE TO DISCONTINUE THE
WATCH.

RGH

.............................PREVIOUS DISCUSSION...............

.AVIATION...SFC WINDS SHOULD PREVAIL FROM WEST AT 5 TO 10 KTS MOST
TERMINALS OVERNIGHT. WL KEEP VCTS/VCSH OVER ALL TERMINALS
OVERNIGHT AS CONVECTION OVER CENTRAL FLORIDA MAY SURVIVE LONG
ENOUGH FOR ISOLD SHWRS/TSTM TO MAKE OVER SOUTH FLORIDA BEFORE
MORNING. UNSTABLE CONDITIONS WILL RESULT IN TSTMS DEVELOPING ONCE
AGAIN OVER SOUTH FLORIDA WED MID MORNING/AFTERNOON SO WL MENTION
VCTS IN ALL TAFS AFTER 14Z.

&&

.PREV DISCUSSION... /ISSUED 257 PM EDT TUE JUN 23 2009/

DISCUSSION...SEVERE THUNDERSTORM WATCH WAS ISSUED EARLIER FOR MOST
OF CENTRAL AND SOUTHERN FLORIDA. THE ATMOSPHERE OVER SOUTHEAST
FLORIDA HAD STABILIZED BUT SINCE THEN HAS DESTABILIZED. SPC IS
PLANNING TO REISSUE ANOTHER WATCH FOR ALL OF SOUTH FLORIDA.

MID/UPPER LEVEL LOW ABOUT 31N/72W IS SPITTING OUT A DECENT SHORT
WAVE MOVING SOUTH THROUGH CENTRAL FLORIDA AND WITH VERY
UNSTABILIZED ATMOSPHERE, SEVERE STORMS ARE A GOOD POSSIBILITY OVER
CENTRAL AND SOUTH FLORIDA.

FOR THE REST OF THE WEEK, HAVE FOLLOWED THE GFS40 MOS GUIDANCE NUMBERS
WITH SCATTERED SHOWERS AND THUNDERSTORMS EVERY AFTERNOON AND EARLY
EVENING. THE TROFING OVER THE ATLANTIC WILL MOVE NORTHEAST AND THE
INFLUENCE FROM SHORT WAVE WILL BE MUCH LESS WITH RIDGING BUILDING
BACK OVER OUR AREA SOMEWHAT AND EXPECT MORE NORMAL TEMPS AND POPS
THROUGH THE WEEKEND.

MARINE...WINDS WILL BE 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS
THROUGH THE PERIOD.

FIRE WEATHER...NO CONCERNS AT THIS TIME SINCE HUMIDITIES ARE
ABOVE CRITICAL VALUES..DISCUSSION...

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  77  89 / 20 30 30 40
FORT LAUDERDALE  75  89  76  88 / 30 50 30 50
MIAMI            75  90  76  89 / 30 50 30 50
NAPLES           78  90  75  88 / 30 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR FLZ063-
     FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
     FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ069.

AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR AMZ610-
     AMZ630-AMZ650-AMZ651.

GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR GMZ656-
     GMZ657.

&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jun 23, 11:00 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1100 PM EDT TUE JUN 23 2009

FLZ063-066>075-168-172>174-240715-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1100 PM EDT TUE JUN 23 2009

...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
OVERNIGHT. WIND GUSTS TO NEAR 40 MPH ALONG WITH FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD
WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE
BIGGEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 23, 10:51 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1051 PM EDT TUE JUN 23 2009

FLZ069-070-075-240330-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1051 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND WESTERN COLLIER
COUNTY...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BONITA SPRINGS TO 6 MILES NORTHWEST OF MONROE STATION...MOVING SOUTH
AT 15 TO 20 MPH.

THESE STORMS WILL AFFECT...

DEEP LAKE...
PELICAN BAY...
FAKAHATCHEE STRAND STATE PRESERVE...
COPELAND...
EAST NAPLES...
CARNESTOWN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2632 8182 2632 8171 2604 8103 2560 8116
      2570 8128 2573 8134 2576 8134 2580 8139
      2582 8135 2589 8148 2584 8151 2587 8152
      2589 8163 2592 8164 2590 8169 2586 8167
      2589 8173 2598 8174 2609 8182
TIME...MOT...LOC 0250Z 007DEG 14KT 2625 8180 2593 8116

BAXTER
Special weather statement, Jun 23, 11:00 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1100 PM EDT TUE JUN 23 2009

FLZ071>074-172-173-240345-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
1100 PM EDT TUE JUN 23 2009

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN BROWARD
AND NORTHERN MIAMI-DADE COUNTIES...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLYWOOD TO 11
MILES WEST OF INTERSECTION KROME AND U.S. 27...MOVING SOUTHEAST AT 25
MPH.

THESE STORMS WILL AFFECT...

MIAMI LAKES...
PEMBROKE PINES...
HOLLYWOOD DOWNTOWN...
HALLANDALE...
AVENTURA...
BAL HARBOUR...
FIU NORTH CAMPUS...
DORAL...
HIALEAH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2584 8011 2576 8013 2575 8014 2569 8015
      2569 8019 2572 8019 2573 8016 2574 8019
      2573 8022 2572 8024 2569 8025 2568 8069
      2610 8075 2617 8010
TIME...MOT...LOC 0259Z 325DEG 20KT 2604 8016 2598 8060

BAXTER
Local storm report, Jun 23, 11:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1156 PM EDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     PORT EVERGLADES         26.10N 80.12W
06/23/2009  M60 MPH          BROWARD            FL   MESONET

            MEASURED AT BSO PORT EVERGLADES.

&&

DG
Local storm report, Jun 24, 12:17 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1217 AM EDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     DEERFIELD BEACH         26.31N 80.10W
06/23/2009  M61 MPH          BROWARD            FL   MESONET

            MEASURED AT DEERFIELD BEACH FIRE AND RESCUE 66 MESONET.

&&

DG
Local storm report, Jun 24, 12:22 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1222 AM EDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     JUPITER                 26.93N 80.10W
06/23/2009                   PALM BEACH         FL   BROADCAST MEDIA

            POWERLINES DOWN IN JUPITER. TIME ESTIMATED AT 650 AM EDT.

0710 AM     TSTM WND DMG     WEST PALM BEACH         26.71N 80.06W
06/23/2009                   PALM BEACH         FL   BROADCAST MEDIA

            POWERLINES DOWN. TIME ESTIMATED AT 710 AM EDT.

0715 AM     TSTM WND DMG     PALM BEACH GARDENS      26.83N 80.10W
06/23/2009                   PALM BEACH         FL   BROADCAST MEDIA

            POWERLINE DOWN. TIME ESTIMATED AT 715 AM EDT.

0745 AM     FLASH FLOOD      MIAMI BEACH             25.81N 80.13W
06/23/2009                   MIAMI-DADE         FL   NWS EMPLOYEE

            STREET FLOODING WAS OCCURING AT WEST AVENUE NEAR 17TH
            STREET AND THE MACARTHUR CAUSEWAY

0750 AM     LIGHTNING        WELLINGTON              26.66N 80.26W
06/23/2009                   PALM BEACH         FL   FIRE DEPT/RESCUE

            *** 1 INJ *** LIGHTNING REPORTED TO HAVE STARTED HOUSE
            FIRE ON THE 9200TH BLOCK OF VIA ELEGANTE IN WELLINGTON.
            REPORTED BY PALM BEACH COUNTY FIRE-RESCUE, RELAYED BY
            MEDIA. 1 INJURED.

0800 AM     TSTM WND GST     7 W PAHOKEE             26.82N 80.78W
06/23/2009  M54.00 MPH       AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 54 MPH AT MESONET
            SITE L006.

0800 AM     TSTM WND GST     1 SSW CANAL POINT       26.85N 80.64W
06/23/2009  E60.00 MPH       PALM BEACH         FL   PUBLIC

            PUBLIC AT 2812 MAIN ST/US441 IN PAHOKEE, FL REPORTED WIND
            GUSTS OF 60 MPH AND HEAVY RAINS AT AROUND 8AM.

0800 AM     TSTM WND GST     10 NW PAHOKEE           26.91N 80.79W
06/23/2009  M57.00 MPH       AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 57 MPH AT MESONET
            SITE LZ40.

0830 AM     HAIL             PLANTATION              26.12N 80.25W
06/23/2009  E0.88 INCH       BROWARD            FL   TRAINED SPOTTER

            A THUNDERSTORM PRODUCED NICKEL SIZED HAIL AS WELL A WIND
            GUST UP TO 70 MPH.

0830 AM     TSTM WND GST     PLANTATION              26.12N 80.25W
06/23/2009  E70.00 MPH       BROWARD            FL   TRAINED SPOTTER

            A THUNDERSTORM PRODUCED A WIND GUST OF 70 MPH IN
            PLANTATION.

0830 AM     TSTM WND DMG     PLANTATION              26.12N 80.25W
06/23/2009                   BROWARD            FL   FIRE DEPT/RESCUE

            *** 1 INJ *** TREE FELL ON 70 YEAR OLD GENTLEMAN ON THE
            900TH BLOCK OF NW 116 TERRACE IN PLANTATION. REPORTED BY
            PLANTATION FIRE DEPARTMENT, RELAYED BY MEDIA.

0845 AM     TSTM WND GST     MIAMI LAKES             25.91N 80.31W
06/23/2009  E60.00 MPH       MIAMI-DADE         FL   NWS EMPLOYEE

            A THUNDERSTORM PRODUCED A WIND GUST OF 60 MPH.

0900 AM     LIGHTNING        SOUTHWEST RANCHES       26.06N 80.33W
06/23/2009                   BROWARD            FL   LAW ENFORCEMENT

            REPORTED BY BROWARD SHERIFFS OFFICE, FORWARDED BY WFOR-TV
            AND THE SUN-SENTINEL. ON THE 14800 BLOCK OF LURAY ROAD IN
            SOUTHWEST RANCHES, LIGHTNING STRUCK A TREE AND CAUSED IT
            TO FALL AND LIGHT ON FIRE.

0912 AM     HEAVY RAIN       CORAL GABLES            25.73N 80.27W
06/23/2009  E2.00 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            SPOTTER MD301 REPORTED A RAIN RATE OF 2 INCHES PER HOUR
            IN DOWNTOWN CORAL GABLES.

0145 PM     TSTM WND GST     PALMDALE                26.94N 81.31W
06/23/2009  E60.00 MPH       GLADES             FL   PUBLIC

            FISHEATING CREEK CAMPGROUND EMPLOYEE REPORTED WIND GUSTS
            OF 60 MPH AROUND 145 PM EDT.

0200 PM     TSTM WND GST     BUCKHEAD RIDGE          27.14N 80.89W
06/23/2009  E60.00 MPH       GLADES             FL   PUBLIC

            GLADES COUNTY EMERGENCY MANAGEMENT RELAYED REPORT THAT A
            TRANSFORMER BLEW OUT IN BUCKHEAD RIDGE AROUND 200 PM EDT.
            60 MPH WINDS WERE REPORTED IN THE AREA AT THAT TIME.

0200 PM     TSTM WND GST     5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009  M52.00 MPH       HENDRY             FL   MESONET

            MESONET REPORTED 45 KNOTS OR 52 MPH GUSTS AT 200 PM EDT.

0200 PM     TSTM WND GST     5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009  M54.00 MPH       BROWARD            FL   MESONET

            MESONET REPORTED 47 KNOTS OR 54 MPH GUSTS.

0215 PM     MARINE TSTM WIND 6 E BUCKHEAD RIDGE      27.14N 80.79W
06/23/2009  M55.00 MPH       AMZ610             FL   BUOY

            L001 BUOY ON LAKE OKEECHOBEE REPORTED WIND GUSTS OF 48
            KNOTS OR 55 MPH AT 215 PM EDT.

0215 PM     MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
06/23/2009  M56.00 MPH       AMZ610             FL   BUOY

            L005 BUOY ON LAKE OKEECHOBEE REPORTED A WIND GUST OF 49
            KNOTS OR 56 MPH AT 215 PM EDT.

0245 PM     TSTM WND GST     BELLE GLADE             26.69N 80.67W
06/23/2009  E60.00 MPH       PALM BEACH         FL   PUBLIC

            PUBLIC AT BELLE GLADE PUBLIC LIBRARY REPORTED STRONG
            WINDS GUSTING TO 60 MPH AND HEAVY RAINS AT AROUND 245 PM
            EDT.

0300 PM     HAIL             PAHOKEE                 26.82N 80.66W
06/23/2009  E0.88 INCH       PALM BEACH         FL   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED NICKEL SIZE HAIL IN PAHOKEE
            AROUND 3 PM

0315 PM     TSTM WND GST     5 SSW ROTENBERGER WILDL 26.33N 80.87W
06/23/2009  M68.00 MPH       BROWARD            FL   MESONET

            MESONET REPORTED GUST OF 59 KNOTS OR 68 MPH AT 315 PM
            EDT.

0315 PM     TSTM WND GST     5 NW ROTENBERGER WILDLI 26.45N 80.89W
06/23/2009  M66.00 MPH       HENDRY             FL   MESONET

            MESONET REPORTED WIND GUST OF 57 KNOTS OR 66 MPH AT 315
            PM EDT.

0331 PM     TSTM WND GST     CORAL SPRINGS           26.27N 80.27W
06/23/2009  M68.00 MPH       BROWARD            FL   MESONET

            WFOR-TV REPORTED A MESONET WIND GUST MEASURED AT 68 MPH
            AT 331 PM EDT IN CORAL SPRINGS.

0335 PM     TSTM WND GST     WESTON                  26.11N 80.39W
06/23/2009  E65.00 MPH       BROWARD            FL   NWS EMPLOYEE

            OFF DUTY NWS REPORTS 60-65 MPH WIND GUST IN WESTON.

0344 PM     TSTM WND GST     DEERFIELD BEACH         26.31N 80.10W
06/23/2009  M61.00 MPH       BROWARD            FL   MESONET

            MEASURED AT DEERFIELD BEACH FIRE AND RESCUE 66 MESONET.

0345 PM     TSTM WND DMG     WESTON                  26.11N 80.39W
06/23/2009                   BROWARD            FL   NWS EMPLOYEE

            AT WESTON TOWN CENTER AT 345 PM TREES WERE REPORTED DOWN

0345 PM     TSTM WND GST     LAUDERDALE LAKES        26.16N 80.20W
06/23/2009  E60.00 MPH       BROWARD            FL   PUBLIC

            MAYOR OF LAUDERDALE LAKES REPORTED A WIND GUST OF 60 MPH
            AT 345 PM EDT.

0351 PM     TSTM WND GST     DOLPHINS STADIUM        25.95N 80.24W
06/23/2009  M67.00 MPH       MIAMI-DADE         FL   MESONET

            WFOR-TV REPORTED A MESONET WIND GUST OF 67 MPH AT 357 PM
            EDT.

0351 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
06/23/2009  E40.00 MPH       BROWARD            FL   PUBLIC

            RESIDENT AT CENTURY VILLAGE REPORTS TORRENTIAL RAIN AND
            40 MPH GUST.

0351 PM     TSTM WND DMG     FORT LAUDERDALE         26.12N 80.15W
06/23/2009                   BROWARD            FL   NEWSPAPER

            NEW RIVER CENTER, DOWNTOWN FT LAUDERDALE, AT 315 PM
            REPORTED LARGE PANELS RIPPED OFF ROOF.

0351 PM     TSTM WND GST     FORT LAUDERDALE         26.12N 80.15W
06/23/2009  M69.00 MPH       BROWARD            FL   MESONET

            WFOR-TV REPORTED A MESONET WIND GUST OF 69 MPH IN
            DOWNTOWN FORT LAUDERDALE AT 351 PM EDT.

0352 PM     TSTM WND GST     PORT EVERGLADES         26.10N 80.12W
06/23/2009  M60.00 MPH       BROWARD            FL   MESONET

            MEASURED AT BSO PORT EVERGLADES.

0355 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
06/23/2009  E60.00 MPH       BROWARD            FL   TRAINED SPOTTER

            SPOTTER BR385 ON 136 AVE. AND PINES BLVD. REPORTED HEAVY
            RAINS AND WIND GUSTS AROUND 60 MPH. SMALL TREES ARE
            REPORTED DOWN.

0355 PM     TSTM WND GST     FORT LAUDERDALE         26.12N 80.15W
06/23/2009  E70.00 MPH       BROWARD            FL   PUBLIC

            PUBLIC REPORTED 70 MPH GUSTS WITH LARGE BRANCHES FALLING
            OFF MANGO TREE. HOUSE LOCATED AT 1409 NE 5 AVE IS 250
            FEET FROM MANGO TREE HAD FALLING MANGOES WERE STRIKING
            HOUSE DUE TO WINDS.

0355 PM     TSTM WND GST     POMPANO BEACH           26.23N 80.12W
06/23/2009  M62.00 MPH       BROWARD            FL   MESONET

            WFOR-TV REPORTED A MESONET WIND GUST OF 62 MPH AT NORTH
            BROWARD MEDICAL CENTER AT 355 PM EDT.

0355 PM     TSTM WND GST     NORTH MIAMI             25.89N 80.18W
06/23/2009  E45.00 MPH       MIAMI-DADE         FL   TRAINED SPOTTER

            RETIRED FORECASTER ON NE 11 AVE AND NE 147 ST REPORTED
            WIND GUSTS OF 40-45 MPH.

0358 PM     TSTM WND GST     OPA-LOCKA               25.90N 80.26W
06/23/2009  M58.00 MPH       MIAMI-DADE         FL   MESONET

            WFOR-TV REPORTED A MESONET WIND GUST OF 58 MPH AT
            MIAMI-DADE FIRE RESCUE STATION AT OPA-LOCKA AIRPORT AT
            358 PM EDT.

0402 PM     HAIL             PEMBROKE PINES          26.01N 80.34W
06/23/2009  E0.25 INCH       BROWARD            FL   TRAINED SPOTTER

            SPOTTER REPORTED PEA-SIZED HAIL.

0402 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
06/23/2009  E60.00 MPH       BROWARD            FL   TRAINED SPOTTER

            SPOTTER REPORTED WIND GUST OF 60 MPH. A COUPLE OF DOWN
            TREES WERE REPORTED. PEA-SIZED HAIL REPORTED.

0411 PM     TSTM WND DMG     AVENTURA                25.96N 80.14W
06/23/2009                   MIAMI-DADE         FL   PUBLIC

            LARGE OAK TREE TOPPLED AT COUNTRY CLUB DRIVE AND 199 ST
            IN AVENTURA.

0433 PM     TSTM WND GST     SOUTH MIAMI             25.71N 80.30W
06/23/2009  E60.00 MPH       MIAMI-DADE         FL   PUBLIC

            PUBLIC REPORTS POWERLINES DOWN DUE TO WIND GUSTS OF 60
            MPH AT SW 30 ST AND SW 63 AVE IN SOUTH MIAMI.

0440 PM     HEAVY RAIN       CORAL GABLES            25.73N 80.27W
06/23/2009  E2.00 INCH       MIAMI-DADE         FL   TRAINED SPOTTER

            SPOTTER MD301 REPORTED ABOUT 2 INCHES OF RAIN PER HOUR
            AND LOCALIZED FLOODING IN DOWNTOWN CORAL GABLES NEAR
            LEJEUNE AND BIRD.

0515 PM     TSTM WND GST     11 SE BRIGHTON SEMINOLE 26.96N 80.94W
06/23/2009  E50.00 MPH       AMZ610             FL   BUOY

            MESONET REPORTED WIND GUST OF 50 MPH AT 515 PM

0531 PM     TSTM WND GST     FLAMINGO                25.15N 80.94W
06/23/2009  E0.00 MPH        MAINLAND MONROE    FL   MESONET

            FLAMINGO HANDAR, FLM, REPORT WIND GUST OF 37 KTS OR 43
            MPH AT 531 PM

0655 PM     HAIL             POMPANO BEACH           26.23N 80.12W
06/23/2009  E0.88 INCH       BROWARD            FL   PUBLIC

            PUBLIC REPORTED NICKEL SIZE HAIL AT US 1 AND ATLANTIC
            BLVD. POMPANO BEACH ALSO REPORTED WIND GUSTS UP TO 44
            KNOTS AT 653 PM EDT.

&&

DG
Special weather statement, Jun 24, 12:40 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1240 AM EDT WED JUN 24 2009

FLZ069-070-240515-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1240 AM EDT WED JUN 24 2009

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN COLLIER COUNTY...

AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST NAPLES TO WEST
TOLL GATE ON ALLIGATOR ALLEY TO 7 MILES WEST OF INTERSECTION
ALLIGATOR ALLEY AND SR 29...MOVING SOUTH AT 20 MPH.

THESE STORMS WILL AFFECT...

GOLDEN GATE...
NAPLES...
EAST NAPLES...
SOUTH NAPLES...
SOUTH BLOCKS GOLDEN GATE...
BELLE MEADE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2622 8163 2629 8137 2596 8127 2586 8145
      2588 8148 2589 8148 2584 8151 2589 8156
      2591 8161 2589 8163 2592 8164 2590 8169
      2586 8166 2586 8169 2590 8171 2590 8169
      2592 8172 2617 8183 2627 8183
TIME...MOT...LOC 0440Z 344DEG 15KT 2618 8175 2613 8161
          2617 8144

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:01 PM EDTSevere Thunderstorm WarningMFLPalm Beach44 min
Jun 23, 8:48 PM EDTSpecial Weather StatementMFLPalm Beach57 min
Jun 23, 8:53 PM EDTSpecial Marine WarningMFL52 min
Jun 23, 9:08 PM EDTSpecial Marine WarningMFL52 min
Jun 23, 9:17 PM EDTAreal Flood AdvisoryMFLPalm Beach74 min
Jun 23, 9:25 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jun 23, 9:39 PM EDTSpecial Marine WarningMFL66 min
Jun 23, 10:12 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 23, 10:14 PM EDTSpecial Weather StatementMFLCollier46 min
Jun 23, 10:26 PM EDTSpecial Marine WarningMFL94 min
Jun 23, 10:51 PM EDTSpecial Weather StatementMFLCollier39 min
Jun 23, 11:00 PM EDTSpecial Weather StatementMFLBroward45 min
Jun 23, 11:06 PM EDTSpecial Marine WarningMFL84 min
Jun 23, 11:55 PM EDTSpecial Marine WarningMFL65 min
Jun 24, 12:26 AM EDTSpecial Marine WarningMFL35 min
Jun 24, 12:48 AM EDTSpecial Marine WarningMFL117 min
Jun 24, 1:59 AM EDTSpecial Weather StatementMFLCollier31 min
Jun 24, 2:07 AM EDTSpecial Marine WarningMFL53 min
Jun 24, 2:18 AM EDTAreal Flood AdvisoryMFLCollier117 min
Jun 24, 2:41 AM EDTSpecial Marine WarningMFL2 hr
Jun 24, 3:14 AM EDTSpecial Weather StatementMFLCollier46 min
Jun 24, 4:38 AM EDTSpecial Marine WarningMFL2 hr
Jun 24, 7:15 AM EDTSpecial Marine WarningMFL60 min
Jun 24, 5:44 PM EDTSpecial Marine WarningMFL61 min
Jun 24, 5:47 PM EDTSpecial Weather StatementMFLPalm Beach43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.